HEPARIN AND LOSING HAIR/ FFC

Discussion in 'Fibromyalgia Main Forum' started by lillypad2, Feb 3, 2006.

  1. lillypad2

    lillypad2 New Member

    Has anyone lost lots of hair while on heparin? I've been on it for 3 months and I have lost a lot.

    Thanks

    Lisa
  2. Mikie

    Mikie Moderator

    I would think that if anything, increased bloodflow to the scalp would improve one's hair. Hair loss can be associated with low thyroid. I would call the FFC and ask about this. I know they test for thyroid, but perhaps there have been changes in your health.

    BTW, I took Heparin injections for almost three months and did not have any hair loss.

    Love, Mikie
    [This Message was Edited on 02/03/2006]
  3. lillypad2

    lillypad2 New Member

    I am on thyroid and Dr. B has upped it in Oct. and then lowered it 4 days ago, because of this. She did'nt think the heparin would make me lose hair. But I have read that it can cause temporary baldness on here somewhere. Anyway I am tired of the heparin making me feel bad and keep losing weight. I'm not sure if I should give it up or not. Dr B wants me to stick it out 3 more months.
    I have noticed that I do not have cysts in my breasts like I usually do. I thought that might be because of the heparin.


    Thanks

    Lisa
  4. Mikie

    Mikie Moderator

    You are having such a hard time. I actually bloated up while on the Heparin, especially around the middle. My ankles were filled with fluid too. I believe the side effects of the Heparin and Transfer Factors were the worst of any of the treatments I've undergone. I also believe they were the most effective in my healing.

    Good luck to you.

    Love, Mikie
  5. HppeandMe

    HppeandMe New Member

    It is scary to think what it may do.

    Take good care!!
    Hope
  6. lillypad2

    lillypad2 New Member

    I guess I will try to stick it out. Maybe it's just the thyroid.

    I hope you guys get well and stay well. I know this dd just blows me away with how it makes me feel. And other people have now idea what all we go thru.

    Take care,

    Lisa
  7. Chootik

    Chootik New Member

    Hi

    I've noticed that I have more hair loss now than before. Don't know how Heparin effects this but I found an article that says hair loss can happen with long-term Heparin use.

    I've only been doing it for 2 weeks, so not sure why that is happening to me, but need to ask the doc. I guess.

    Maryam